Maggie's

See what's happening in the Community

You are not logged in.   Log In

Meet the team

As well as sharing experiences with our friendly online community, registered members are able to contact our experienced online team. The Centre is staffed during office hours and the online team aim to reply within 24 hours.

Psychologists and experts from other Maggie's Centres and partner organisations also facilitate some group and individual sessions.

Picture of Topic  'Today I am feeling' - managing emotions

Topic

Topic 'Today I am feeling' - managing emotions

Share how you are feeling and swap tips for managing stress with other members and the online team

  • 186 conversations

Bone pain?

Started by Anonymous on 26 July 2011 at 10:53

Hello, am in my second round of chemo - docetaxel and experiencing 'orrible bone pain! (along with the other stuff:(  I am told it is one of the side effects, but has anyone any ideas how I can minimise the effects?

Comments (3)

latest | oldest

Displaying 3 comments

  • From Anonymous
    24 November 2011 at 14:02

    Hi Daphne,

    I have just joined the online services but wanted to ask how you are feeling now? Has the pain subsided? Are you now on tamoxifen?

    I am 2 years clear of cancer but still fighting side effects to docetaxel and tamoxifen.

    If you are still in need of information or a chat about my experience please just drop me a note or comment.

    Paula


  • Picture of Robyn
    From Robyn  
    26 July 2011 at 12:18

    Hello Daphne

    Sorry to hear you are having bone pain. it is as you mention a side effect that can be experienced with Taxol and may last for a few days. However you should  still contact your chemotherapy dept or GP  to let them know and they will be able to prescribe you some pain killers to help you to manage it.

    You may also find a heat pad or a warm bath helps as well.  

    Best wishes

    Robyn


  • From Anonymous
    26 July 2011 at 11:21
    Edited on: 26 July 2011 at 12:35

    Hi Daphne, I don't know about the agent you are using in your therapy, but do know that bone pain is often a side effect during chemo therapy in breast cancer. This should soon pass, if symptoms persist a few days after treatment consult with your specialist.

    I understand just how overpowering it can be at times and have spent much time on information quests to try and find a way to help me understand the bone pain that accompanies my disease. Always worse at night and when waking, perhaps the only thing that has helped is sufficient rest, and mobility (if possible). I hope it passes soon for you.

    This is the support section for pain at Cancer research UK, they touch on bone pain and chemo. http://cancerhelp.cancerresearchuk.org/coping-with-cancer/coping-physically/pain/support-when-you-have-pain

      take care

    Nick


Displaying 3 comments


Registered Office: Maggie's, The Stables, Western General Hospital, Crewe Road, Edinburgh EH4 2XU   Registered Charity Number: SC024414
The Maggie Keswick Jencks Cancer Caring Centres Trust is a company limited by guarantee   Company Number: SC162451